Alert archive / California / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Jan 26, 2008, 12:31 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 26, 2008, 6:00 PM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 12:31 PM PST (20:31 UTC)
- In effect from
- Jan 26, 2008, 6:00 PM PST
- Expired
- Jan 28, 2008, 9:43 AM PST
- In force
- 40 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSGX 262031 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1231 PM PST SAT JAN 26 2008 CAZ055-270445- /O.UPG.KSGX.WS.A.0003.080127T0200Z-080128T0500Z/ /O.NEW.KSGX.WS.W.0003.080127T0200Z-080128T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS- 1231 PM PST SAT JAN 26 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST MONDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL SPREAD ACROSS THE MOUNTAINS WITH A MIX OF SNOW AND RAIN INITIALLY BETWEEN 5000 AND 6000 FEET. STRONG SOUTH WINDS SHOULD PUSH THE SNOW LEVEL TO 7000 FEET BY SUNDAY MORNING. BY SUNDAY EVENING THE SNOW LEVELS WILL LOWER BACK TO 5000 FEET OR LOWER BEHIND THE COLD FRONT. HEAVY SNOW SHOWERS IN THE COLD UNSTABLE AIRMASS WILL CONTINUE INTO SUNDAY NIGHT. FORECAST SNOW TOTALS THROUGH MONDAY MORNING...ABOVE 7000 FEET... TWO TO THREE FEET...BETWEEN 6000 AND 7000 FEET...ONE TO TWO FEET. DUE TO A MIX OF RAIN AND SNOW BELOW 6000 FEET...AMOUNTS WILL BE HIGHLY VARIABLE BUT GENERALLY ONE FOOT OR LESS. A FEW INCHES OF SNOW MAY ALSO ACCUMULATE AT THE TOP OF THE CAJON PASS. IN ADDITION TO THE HEAVY RAIN AND HIGH ELEVATION MOUNTAIN SNOW... SOUTHERLY WINDS WILL BE STRONG. SUSTAINED WINDS FROM 30 TO 40 MPH WILL GUST AT TIMES TO 60 MPH...BRINGING NEAR BLIZZARD CONDITIONS TO THE HIGHER ELEVATIONS ABOVE 7000 FEET TONIGHT. TRAVEL INTO THE MOUNTAINS THIS WEEKEND IS HIGHLY DISCOURAGED DUE HEAVY SNOW AND EXTREME WINDS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ056-270445- /O.NEW.KSGX.WS.W.0003.080127T0200Z-080128T1800Z/ RIVERSIDE COUNTY MOUNTAINS- 1231 PM PST SAT JAN 26 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST MONDAY. SNOW WILL SPREAD ACROSS THE MOUNTAINS WITH A MIX OF SNOW AND RAIN INITIALLY BETWEEN 6000 AND 7000 FEET. STRONG SOUTH WINDS SHOULD POUCH THE SNOW LEVEL ABOVE 7000 FEET BY SUNDAY MORNING. BY SUNDAY EVENING THE SNOW LEVELS WILL LOWER BACK TO 5000 FEET OR LOWER BEHIND THE COLD FRONT. HEAVY SNOW SHOWERS IN THE COLD UNSTABLE AIRMASS WILL CONTINUE INTO SUNDAY NIGHT. FORECAST SNOW TOTALS THROUGH MONDAY MORNING...ABOVE 7000 FEET... ONE TO THREE FEET...BETWEEN 6000 AND 7000 FEET...ONE TO TWO FEET. DUE TO A MIX OF RAIN AND SNOW BELOW 6000 FEET...AMOUNTS WILL BE HIGHLY VARIABLE BUT MOSTLY ONE FOOT OR LESS. IN ADDITION TO THE HEAVY RAIN AND HIGH ELEVATION MOUNTAIN SNOW... SOUTHERLY WINDS WILL BE STRONG. SUSTAINED WINDS FROM 30 TO 40 MPH WILL GUST AT TIMES TO 60 MPH...BRINGING NEAR BLIZZARD CONDITIONS TO THE ELEVATIONS ABOVE 7000 FEET TONIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ058-270445- /O.NEW.KSGX.WS.A.0004.080128T0200Z-080128T1800Z/ SAN DIEGO COUNTY MOUNTAINS- 1231 PM PST SAT JAN 26 2008 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. HEAVY RAIN AND STRONG WINDS WITH GUSTS TO 50 MPH WILL DEVELOP OVERNIGHT THROUGH SUNDAY MORNING. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW AT ELEVATIONS ABOVE 5000 FEET SUNDAY NIGHT. HEAVY SNOW AND WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE SUNDAY EVENING THROUGH MONDAY MORNING. SNOWFALL OF 8 TO 12 INCHES WILL BE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JAD
6 follow-up statements
000 WWUS46 KSGX 270440 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PST SAT JAN 26 2008 CAZ055-056-271700- /O.CON.KSGX.WS.W.0003.000000T0000Z-080128T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 840 PM PST SAT JAN 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. SNOW WILL SPREAD ACROSS THE MOUNTAINS ABOVE 7000 FEET TONIGHT. COLD AIR FILLING IN BEHIND A COLD FRONT WILL LOWER SNOW LEVELS DOWN TO 5000 FEET BY SUNDAY EVENING. HEAVY SNOW SHOWERS IN THE COLD UNSTABLE AIRMASS WILL CONTINUE THROUGH SUNDAY NIGHT. FORECAST SNOW TOTALS THROUGH MONDAY MORNING... ABOVE 7000 FEET.................ONE TO THREE FEET. BETWEEN 6000 AND 7000 FEET......ONE TO TWO FEET. DUE TO A MIX OF RAIN AND SNOW BELOW 6000 FEET...AMOUNTS WILL BE HIGHLY VARIABLE BUT MOSTLY ONE FOOT OR LESS. IN ADDITION TO THE HEAVY RAIN AND HIGH ELEVATION MOUNTAIN SNOW... SOUTHERLY WINDS WILL BE STRONG. SUSTAINED WINDS FROM 30 TO 40 MPH WILL GUST AT TIMES TO 60 MPH...BRINGING NEAR BLIZZARD CONDITIONS TO THE ELEVATIONS ABOVE 7000 FEET TONIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ058-271700- /O.CON.KSGX.WS.A.0004.080128T0200Z-080128T1800Z/ SAN DIEGO COUNTY MOUNTAINS- 840 PM PST SAT JAN 26 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. HEAVY RAIN AND STRONG WINDS WITH GUSTS TO 50 MPH WILL DEVELOP OVERNIGHT THROUGH SUNDAY MORNING. THE RAIN WILL CHANGE OVER TO SNOW AT ELEVATIONS ABOVE 5000 FEET SUNDAY NIGHT. HEAVY SNOW AND WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE SUNDAY EVENING THROUGH MONDAY MORNING. SNOWFALL OF 8 TO 12 INCHES WILL BE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MOEDE
000 WWUS46 KSGX 271518 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 718 AM PST SUN JAN 27 2008 CAZ055-056-272215- /O.CON.KSGX.WS.W.0003.000000T0000Z-080128T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 718 AM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. SNOW LEVELS NEAR 7000 FEET THIS MORNING ARE EXPECTED TO FALL TODAY TO NEAR 6000 FEET BY EVENING AND 5000 FEET AFTER MIDNIGHT. MOIST UPSLOPE FLOW WILL CONTINUE THROUGH MONDAY WITH HEAVY SNOW LIKELY TO ACCUMULATE ABOVE 6000 FEET. AN ADDITIONAL ONE TO TWO FEET OF SNOW IS EXPECTED FROM THIS AFTERNOON THROUGH MONDAY ABOVE 6500 FEET. BELOW 6000 FEET... AMOUNTS WILL BE HIGHLY VARIABLE BUT MOSTLY ONE FOOT OR LESS. SOUTH TO SOUTHWEST WINDS FROM 30 TO 40 MPH WILL GUST AT TIMES TO 60 MPH...SEVERELY RESTRICTING VISIBILITY AND BRINGING NEAR BLIZZARD CONDITIONS TO THE ELEVATIONS ABOVE 6000 FEET AT TIMES TONIGHT INTO MONDAY. IN ADDITION TO THE SNOW AT HIGHER ELEVATIONS...DENSE FOG...PERIODS OF HEAVY RAIN AND FLOODING AT LOWER ELEVATIONS WILL MAKE TRAVEL HAZARDOUS AT TIMES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ058-272215- /O.CON.KSGX.WS.A.0004.080128T0200Z-080128T1800Z/ SAN DIEGO COUNTY MOUNTAINS- 718 AM PST SUN JAN 27 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH MONDAY MORNING. HEAVY RAIN AND STRONG WINDS WITH GUSTS TO 50 MPH THROUGH THIS MORNING. THE RAIN WILL CHANGE OVER TO SNOW AT ELEVATIONS ABOVE 5000 FEET TONIGHT. HEAVY SNOW AND WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE TONIGHT THROUGH MONDAY MORNING. SNOWFALL OF 8 TO 12 INCHES WILL BE POSSIBLE BY MONDAY AFTERNOON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JAD
000 WWUS46 KSGX 272102 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 102 PM PST SUN JAN 27 2008 CAZ058-280600- /O.UPG.KSGX.WS.A.0004.080128T0200Z-080128T1800Z/ /O.EXB.KSGX.WS.W.0003.080128T0300Z-080129T0200Z/ SAN DIEGO COUNTY MOUNTAINS- 102 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST MONDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. STRONG WINDS WITH GUSTS TO 60 MPH WILL COMBINE WITH FALLING SNOW LEVELS THIS EVENING TO CREATE HAZARDOUS WINTER WEATHER CONDITIONS. THE SNOW LEVEL WILL INITIALLY BE NEAR 6000 FEET...BUT WILL FALL AS CONVECTIVE SHOWERS AND STRONG...MOIST...UPSLOPE FLOW DEVELOPS. PERIODS OF MODERATE TO LOCALLY HEAVY SNOW ARE LIKELY THROUGH MONDAY. SNOWFALL TOTALS BY MONDAY EVENING OF 6 TO 10 INCHES ARE POSSIBLE ABOVE 5500 FEET...WITH 3 TO 6 INCHES POSSIBLE BETWEEN 4500 AND 5500 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ055-056-280600- /O.CON.KSGX.WS.W.0003.000000T0000Z-080128T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 102 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. SNOW LEVELS NEAR 6000 FEET EARLY THIS EVENING WILL FALL TO NEAR 4500 FEET BY MONDAY MORNING. MOIST UPSLOPE FLOW WILL CONTINUE THROUGH MONDAY WITH HEAVY SNOW LIKELY TO ACCUMULATE ABOVE 5500 FEET. AN ADDITIONAL 12 TO 16 INCHES OF SNOW IS EXPECTED FROM THIS AFTERNOON THROUGH MONDAY ABOVE 6000 FEET. BELOW 6000 FEET... AMOUNTS OF 8 TO 12 INCHES IS POSSIBLE. SOUTH TO SOUTHWEST WINDS FROM 30 TO 40 MPH WILL GUST AT TIMES TO 60 MPH...SEVERELY RESTRICTING VISIBILITY AND BRINGING NEAR BLIZZARD CONDITIONS TO THE ELEVATIONS ABOVE 5500 FEET AT TIMES TONIGHT INTO MONDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ JAD
000 WWUS46 KSGX 280539 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 PM PST SUN JAN 27 2008 CAZ058-281400- /O.CON.KSGX.WS.W.0003.000000T0000Z-080129T0200Z/ SAN DIEGO COUNTY MOUNTAINS- 939 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... STRONG WINDS WITH GUSTS TO 60 MPH WILL COMBINE WITH FALLING SNOW LEVELS TONIGHT TO CREATE HAZARDOUS WINTER WEATHER CONDITIONS. THE SNOW LEVEL WILL LOWER TO 5000 FEET BY MONDAY MORNING. MODERATE TO HEAVY SNOW IS LIKELY THROUGH MONDAY MORNING...THEN IT WILL TAPER OFF DURING THE AFTERNOON. SNOWFALL TOTALS BY MONDAY EVENING OF 6 TO 10 INCHES ARE POSSIBLE ABOVE 5500 FEET ON SUNRISE HIGHWAY. 3 TO 6 INCHES OF SNOW ARE EXPECTED BETWEEN 4500 AND 5500 FEET. THIS WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW WILL ACCUMULATE. STRONG WINDS FROM 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CREATE WHITE-OUT CONDITIONS AT TIMES...MAKING TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ055-056-281400- /O.CON.KSGX.WS.W.0003.000000T0000Z-080128T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 939 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... SNOW LEVELS WILL LOWER TO 4500 FEET BY MONDAY MORNING. MOIST UPSLOPE FLOW WILL CONTINUE THROUGH MONDAY MORNING WITH HEAVY SNOW LIKELY TO ACCUMULATE ABOVE 5500 FEET. TOTAL SNOW ACCUMULATIONS OF 12 TO 16 INCHES OF SNOW ARE EXPECTED FROM THROUGH MONDAY ABOVE 6000 FEET. BELOW 6000 FEET... AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED. SOUTH TO SOUTHWEST WINDS FROM 30 TO 40 MPH WILL GUST AT TIMES TO 60 MPH...SEVERELY RESTRICTING VISIBILITY AND BRINGING NEAR BLIZZARD CONDITIONS TO THE ELEVATIONS ABOVE 5500 FEET AT TIMES TONIGHT INTO MONDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE OCCURRING WITH STORM. STRONG WINDS FROM 25 TO 35 MPH WILL CREATE WHITE-OUT CONDITIONS AT TIMES...MAKING TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MOEDE
000 WWUS46 KSGX 281134 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 334 AM PST MON JAN 28 2008 CAZ058-281800- /O.CON.KSGX.WS.W.0003.000000T0000Z-080129T0200Z/ SAN DIEGO COUNTY MOUNTAINS- 334 AM PST MON JAN 28 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SCATTERED SHOWERS WILL CONTINUE THIS MORNING...DECREASING THIS AFTERNOON. THE SNOW LEVEL WILL REMAIN NEAR 4500 FEET THIS MORNING. SNOWFALL TOTALS BY THIS AFTERNOON OF 4 TO 8 INCHES ARE POSSIBLE ABOVE 5500 FEET...WITH 2 TO 4 INCHES BETWEEN 4500 AND 5500 FEET. SOUTH TO SOUTHWEST WINDS FROM 20 TO 30 MPH WILL GUST AT TIMES TO 45 MPH...SEVERELY RESTRICTING VISIBILITY IN BLOWING SNOW AND DENSE FOG. RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. $$ CAZ055-056-281800- /O.CON.KSGX.WS.W.0003.000000T0000Z-080128T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 334 AM PST MON JAN 28 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. NUMEROUS SHOWERS...SOME WITH MODERATE TO HEAVY SNOWFALL...WILL CONTINUE THROUGH AROUND SUNRISE...THEN GRADUALLY DECREASE THIS MORNING. TOTAL SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE BETWEEN 5000 AND 6000 FEET WITH 8 TO 14 INCHES ABOVE 6000 FEET. SNOWFALL OF A FEW INCHES IS POSSIBLE BETWEEN 4500 AND 5000 FEET. SOUTH TO SOUTHWEST WINDS FROM 20 TO 30 MPH WILL GUST AT TIMES TO 50 MPH...SEVERELY RESTRICTING VISIBILITY AND BRINGING NEAR BLIZZARD CONDITIONS TO THE ELEVATIONS ABOVE 5500 FEET AT TIMES THROUGH THIS MORNING. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. $$ MARTIN
000 WWUS46 KSGX 281743 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 943 AM PST MON JAN 28 2008 ...SNOW ADVISORY IN EFFECT UNTIL 2 PM THIS AFTERNOON FOR THE HIGHER MOUNTAIN AREAS... .A STRONG PACIFIC STORM WILL SLOWLY MOVE THROUGH THE AREA TODAY WITH NUMEROUS SNOW SHOWERS AT THE HIGHER ELEVATIONS. SOME LOCALLY HEAVY SNOW IS EXPECTED AS WELL. THE SNOW SHOWERS WILL BE SLOWLY TAPERING OFF IN THE AFTERNOON AS THE STORM SYSTEM MOVES TO THE EAST. CAZ058-282200- /O.CAN.KSGX.WS.W.0003.000000T0000Z-080129T0200Z/ /O.NEW.KSGX.SN.Y.0001.080128T1800Z-080128T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 943 AM PST MON JAN 28 2008 ...SNOW ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. NUMEROUS SHOWERS...SOME WITH MODERATE TO BRIEFLY HEAVY SNOWFALL...WILL CONTINUE TO SLOWLY TAPER OFF TODAY. ADDITIONAL SNOWFALL TOTALS OF 4 TO 7 INCHES IS POSSIBLE...WITH SNOWFALL OF A FEW INCHES POSSIBLE BETWEEN 4500 AND 5000 FEET. SOUTH TO SOUTHWEST WINDS FROM 20 TO 30 MPH WILL GUST AT TIMES TO OVER 50 MPH...ALONG WITH SOME DENSE FOG TO RESTRICT VISIBILITY AT TIMES THROUGH EARLY AFTERNOON. TRAVELERS THROUGH THE MOUNTAINS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ055-056-282200- /O.CAN.KSGX.WS.W.0003.000000T0000Z-080128T1800Z/ /O.NEW.KSGX.SN.Y.0001.080128T1800Z-080128T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 943 AM PST MON JAN 28 2008 ...SNOW ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. NUMEROUS SHOWERS...SOME WITH MODERATE TO BRIEFLY HEAVY SNOWFALL...WILL CONTINUE TO SLOWLY TAPER OFF TODAY. ADDITIONAL SNOWFALL TOTALS OF 4 TO 7 INCHES IS POSSIBLE...WITH SNOWFALL UP TO A FEW INCHES BETWEEN 4500 AND 5000 FEET. SOUTH TO SOUTHWEST WINDS FROM 20 TO 30 MPH WILL GUST AT TIMES TO OVER 50 MPH...ALONG WITH SOME DENSE FOG TO RESTRICT VISIBILITY AT TIMES THROUGH EARLY AFTERNOON. TRAVELERS THROUGH THE MOUNTAINS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMALL
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 9:30 AM PST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 26, 9:30 AM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT JAN 26 2008
.SYNOPSIS...A DEEP UPPER-LEVEL LOW OFF THE COAST WILL DRAW
SUBTROPICAL AIR NORTHWARD TODAY. LIGHT RAIN IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON...THEN INCREASE IN INTENSITY TONIGHT ALONG WITH
GUSTY WINDS. WINTER STORM CONDITIONS WILL LIKELY MAKE TRAVEL VERY
DIFFICULT AT HIGHER ELEVATIONS IN THE NORTHERN MOUNTAIN AREAS
OVERNIGHT...WHILE HEAVY RAIN IS POSSIBLE AT LOWER ELEVATIONS. THE
HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE INTO SUNDAY
NIGHT...THEN TAPER OFF MONDAY...BUT COOL WEATHER WILL CONTINUE WITH
SCATTERED SHOWERS POSSIBLE THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
IR SATELLITE IMAGERY SHOWS A COLD UPPER LOW CENTER CONTINUING TO
DROP SOUTH NEAR 33N/132W OR ABOUT 725 MILES W OF POINT CONCEPTION.
BAROCLINIC LEAF STRETCHES ALMOST NORTH-SOUTH WELL OFF THE COAST.
FARTHER SOUTH IR ENHANCEMENT IS RAPIDLY INCREASING TO NEAR 30N/188W
OR ABOUT 240 MILES SW OF SAN DIEGO. THIS ENHANCEMENT IS OCCURRING
JUST TO THE SOUTH OF THE CORE OF THE SUBTROPICAL JET. CLOSER TO
HOME AT 1630Z...VISIBLE IMAGERY SHOWS SKIES ARE CLEAR OVER NORTHERN
PORTIONS OF THE CWA WHILE HIGH CLOUDS ARE THICKENING OVER SAN DIEGO
COUNTY. NWS RADAR IS BEGINNING TO DETECT LIGHT ECHOES NOW SOUTH OF
TIJUANA MOVING NE. THE SURFACE PRESSURE GRADIENTS ARE WEAK AND
WINDS MOSTLY LIGHT EXCEPT FOR EASTERN SECTIONS OF THE MOUNTAINS
WHERE SOME EAST WINDS HAVE BEGUN TO GUST OVER 20 MPH. TEMPERATURES
WERE MOSTLY IN THE 40S AND 50S.
LITTLE CHANGE IN PREVIOUS THINKING AT THIS TIME BASED ON CURSORY
ANALYSIS OF THE LATEST 12Z MODEL DATA. IT APPEARS THAT RAIN WILL
OVERSPREAD THE AREA FROM THE SW LATER TODAY AS WARMER AND MORE MOIST
AIR FROM THE S...OVERRUNS THE COOLER AIR OVER SOCAL. IT WILL NOT BE
AS CLEAR CUT FOR NORTHERN MOUNTAIN AREAS. IF LOWER LEVEL WINDS
BACK ENOUGH...THE SNOW LEVEL MAY REMAIN AT OR BELOW RESORT LEVELS
UNTIL LATER TONIGHT OR SUN MORNING. THAT COULD MEAN MORE HEAVY SNOW
BEFORE THE SNOW LEVEL LIFTS SUNDAY MORNING. IN ANY CASE...THE RAIN
AND SNOWFALL WILL BE HEAVY AND LIKELY TO CAUSE PROBLEMS SO A WINTER
STORM WARNING WILL BE ISSUED FOR TONIGHT. FOR THE SAN DIEGO COUNTY
MOUNTAINS...HEAVY SNOWFALL IS NOT EXPECTED UNTIL POSSIBLY LATE ON
SUN OR SUN NIGHT.
THE UPPER-LEVEL LOW OFF THE COAST MAKES IT TO ABOUT 32N LATER
TONIGHT BEFORE IT EJECTS TO THE NE AND ENDS UP NEAR POINT CONCEPTION
BY SUN EVENING. THE MODELS EJECT A LOBE OF VORTICITY FROM THE LOW
TONIGHT...WHICH ENHANCES THE PRECIPITATION AND THE WINDS OVER SOCAL.
WIND ADVISORIES MAY BE NEEDED OVER MOST OF THE FORECAST AREA AFTER
10 PM PST BASED ON MODEL GUIDANCE. GUSTY WINDS AND PERIODS OF RAIN
ARE LIKELY TO CONTINUE THROUGH SUN AND INCREASE AGAIN WITH A CHANCE
OF THUNDERSTORMS AS THE COLD UPPER LOW CENTER MOVES CLOSER TO THE
COAST SUN NIGHT. MAIN UPSLOPE ENHANCEMENT OF PRECIPITATION WILL BE
FOR THE TRANSVERSE RANGES (S FACING SLOPES) TONIGHT THROUGH SUN...
SHIFTING TO THE PENINSULAR RANGES (WEST FACING SLOPES) BY SUN NIGHT
AND CONTINUING THROUGH MON.
THE MAIN MECHANISM FOR PRECIPITATION TONIGHT WILL BE OVERRUNNING...
ENHANCED BY SOME UPSLOPE FLOW...WHILE INSTABILITY AND UPSLOPE FLOW
DOMINATES SUN AND SUN NIGHT. THIS WILL BE ENHANCED BY A PERIOD
STRONG OF SYNOPTIC LIFT SUN NIGHT AS THE MAIN SYSTEM AND JET MAX
MOVES THROUGH. MOIST WESTERLY FLOW WILL KEEP PRECIPITATION GOING ON
THE WEST SLOPES MON...BUT IT SHOULD TAPER OFF ELSEWHERE. RAINFALL
SHOULD BE SUBSTANTIAL TO HEAVY MOST AREAS. SEE LATEST FFASGX FOR
DETAILS.
&&
261530Z...VARIABLE AMOUNTS OF MID AND HIGH CLOUDS WITH BASES MOSTLY
AT OR ABOVE 8000 FEET MSL WILL COVER THE AREA THROUGH THIS
AFTERNOON. EXPECT BASES TO LOWER LATE THIS AFTERNOON AND EVENING TO
BETWEEN 3000 AND 5000 FEET AS MAIN BAND OF CLOUDS AND SHOWERS OFF
THE COAST MOVES TOWARDS THE COAST. BASES WILL CONTINUE TO LOWER
THROUGH THE EVENING ALONG WITH RAIN SPREADING OVER THE AREA. BASES
SHOULD LOWER TO BETWEEN 1000 AND 2500 FEET MSL. VISIBILITIES SHOULD
LOWER TO 1 TO 3 MILES IN MODERATE TO HEAVY RAIN AT TIMES THROUGH THE
NIGHT. SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH THE
AFTERNOON ON SUNDAY.
GUSTY SOUTH TO SOUTHWEST WINDS SHOULD ALSO BE EXPECTED THIS EVENING
AND OVERNIGHT AT COASTAL AIRPORTS SUCH AS KSAN AND KSNA. THE WIND
SHOULD BECOME MORE SOUTHWESTERLY ON SUNDAY BUT REMAIN GUSTY THROUGH
SUNDAY NIGHT. HORTON
&&
.MARINE...
261530Z...STRONG GUSTY WINDS WILL DEVELOP IN THE COASTAL WATERS
TONIGHT THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO BE 25 TO 30 KT
WITH GUSTS TO 35 TO 40 KT. SOME DECREASE IN THE WIND SUNDAY MORNING
BUT WIND SHOULD PICK UP AGAIN SUNDAY EVENING AND NIGHT. HEAVY RAIN
WILL DEVELOP TONIGHT THROUGH SUNDAY MORNING WITH SHOWERS THROUGH
MONDAY AFTERNOON. AN UNSTABLE AIR MASS WILL MOVE OVER SUNDAY WITH
THE POTENTIAL FOR THUNDERSTORMS AND FUNNEL CLOUDS OR WATERSPOUTS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY EVENING. SEE
LAXFFASGX.
WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
THE SAN BERNARDINO COUNTY MOUNTAINS.
SPECIAL WEATHER STATEMENT...SEE LAXSPSGX.
PZ...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM PST THIS
EVENING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO
THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
CLEMENTE ISLAND.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
MARINE WEATHER STATEMENT. SEE LAXMWSSGX.
&&
PUBLIC...JAD
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 26, 4:00 AM PST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT JAN 26 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-271200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT THE AREA TONIGHT INTO MONDAY WITH HEAVY RAIN...GUSTY WINDS...AND MOUNTAIN SNOW. .DAY ONE... TODAY THROUGH TONIGHT. * FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TONIGHT. HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXESFSGX FOR DETAILS. * A WINTER STORM WATCH IS IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS TONIGHT. * VERY STRONG WINDS ACROSS ALL AREAS THIS AFTERNOON THROUGH THROUGH TONIGHT OVER THE COASTAL WATERS. SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT. SEE LAXCWFSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. * HEAVY RAIN CONTINUES INTO SUNDAY MORNING WITH FLASH FLOODING AND DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXESFSGX FOR DETAILS. * A WINTER STROM WATCH IS IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS SUNDAY. * VERY STRONG WINDS ACROSS ALL AREAS THROUGH SUNDAY. OVER THE COASTAL WATERS...SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT. SEE LAXCWFSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
In the hours before
Special weather statement, Jan 26, 11:45 AM PST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1145 AM PST SAT JAN 26 2008 CAZ042-043-048-050-055>058-060>062-270100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1145 AM PST SAT JAN 26 2008 ...STRONG PACIFIC STORM SYSTEM EXPECTED THIS EVENING THROUGH SUNDAY... THE LOW PRESSURE SYSTEM WILL MOVE CLOSER TO SOUTHERN CALIFORNIA TODAY AND DRAW IN TROPICAL MOISTURE FROM THE SOUTH. THIS WILL BRING PERIODS OF HEAVY RAIN TONIGHT AND SUNDAY. TWO OR THREE INCHES OF RAIN COULD FALL AT THE COAST...AND HIGHER AMOUNTS...FOUR TO SIX INCHES...WITH ISOLATED EIGHT INCH TOTALS...COULD FALL ON SOUTH AND SOUTHWEST FACING MOUNTAIN SLOPES. THIS WILL BRING A THREAT OF FLASH FLOODING AND DEBRIS FLOWS...ESPECIALLY IN AND NEAR THE RECENTLY BURNED AREAS. THE SNOW LEVEL WILL BE 6000 TO 6500 FEET TONIGHT...THEN SLOWLY LOWER TO 5000 FEET BY SUNDAY AFTERNOON. HEAVY RAINS BELOW 6000 FEET COULD COMBINE WITH MELTING SNOW TO ALSO PRODUCE FLOODING. ABOVE 6000 FEET...VERY HEAVY SNOWFALL WILL BE POSSIBLE...POSSIBLY TWO OR MORE FEET. STRONG SOUTHWEST WINDS WILL LIKELY ACCOMPANY THE RAIN AND SNOW...WITH GUSTS OF 45 TO 55 MPH POSSIBLE IN AND BELOW CANYONS AND PASSES. THIS WILL CAUSE BLOWING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES. WATERSPOUTS WILL BE POSSIBLE OFF THE COAST SUNDAY. BY LATE SUNDAY...RAINFALL RATES WILL LOWER...BUT SHOWERS COULD CONTINUE AT TIMES INTO MONDAY. PEOPLE WITH OUTDOOR INTERESTS OR IN FLOOD PRONE AREAS SHOULD PREPARE FOR THE EXPECTED HEAVY RAIN TONIGHT THROUGH SUNDAY. PURPURA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:46 PM PST | Winter Storm Watch | SGX | San Bernardino | 16 hr |
| Jan 26, 2:36 AM PST | Marine Weather Statement | SGX | 43 hr | |
| Jan 26, 12:31 PM PST | Winter Storm Watch | SGX | San Diego | 25 hr |
| Jan 26, 1:02 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 33 hr |
Nearby
Winter Storm Warnings in California, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.